Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 374, NWS St. Louis, MO

June 27, 2006Marion County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2006, 2:27 PM CDT for Marion County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 2:27 PM CDT (19:27 UTC)
Expired
Jun 27, 2006, 3:15 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Marion County, MO

The radar

The St Louis radar (KLSX), 154 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 271927
SVRLSX
MOC127-272015-
/O.NEW.KLSX.SV.W.0374.060627T1927Z-060627T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHEAST MISSOURI

* UNTIL 315 PM CDT

* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PHILADELPHIA...OR ABOUT 11 MILES NORTHWEST OF PALMYRA...AND MOVING
  SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALMYRA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3996 9170 3984 9184 3968 9164 3985 9143

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 271949
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
249 PM CDT TUE JUN 27 2006

MOC127-272015-
/O.CON.KLSX.SV.W.0374.000000T0000Z-060627T2015Z/
MARION MO-
249 PM CDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR MARION COUNTY...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER PHILADELPHIA...
MOVING SOUTHEAST AT 10 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PALMYRA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3996 9170 3984 9184 3968 9164 3985 9143

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:58 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 27, 12:58 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 PM CDT TUE JUN 27 2006

.UPDATE...
BUMPED UP POPS FROM LATE MORNING UPDATE ALONG PROJECTED PATH OF
VORT MAX INTO THE FA. FORWARD SPEED OF VORT MAX...HOWEVER...
DOESN/T APPEAR TO BE ENOUGH TO WORK ON CU FIELD THAT HAS DEVELOPED
OVR THE CNTRL/SERN PORTIONS OF THE FA LIKE PREVIOUSLY THOUGHT. MAY
LIMIT HIGHER POPS TO JUST THE NW HALF FOR NOW.

TES

&&

.DISCUSSION...
UPPER TROF EXTENDS FROM A HUDSON BAY LOW SOUTH THROUGH THE MIDWEST
ALL THE WAY TO THE GULF THIS MORNING.  ONE SHORTWAVE EMBEDDED IN THE
TROF IS SPINNING ITS WAY SLOWLY EASTWARD ACROSS SOUTHERN
ILLINOIS...WHILE ANOTHER SHORTWAVE IS DIVING SOUTH THROUGH
MINNESOTA.  THE CWFA IS ON THE BACK SIDE OF THE SOUTHERN WAVE SO IT
DOESNT APPEAR THAT WELL SEE ANY MORE PRECIPITATION ASSOCIATED WITH
IT TODAY.  HOWEVER THE NORTHERN WAVE IS FORECAST TO CONTINUE ITS
SOUTHWARD DIVE TODAY AND PVA ASSOCIATED WITH IT COULD HELP TO FORCE
ISOLATED TO SCATTERED CONVECTION LATE THIS AFTERNOON OR
EVENING...AND CONTINUING INTO WEDNESDAY.  IN ADDITION TO THE
SHORTWAVE...A WEAK SURFACE FRONT WILL MOVE INTO THE CWFA ON
WEDNESDAY.  BOTH THE GFS AND WRF ARE NEARLY IDENTICAL WITH THIS
FEATURE...AND THEY SHOW WEAK CONVERGENCE ALONG THE FRONT.  THIS
SHOULD BE ENOUGH TO HELP SOME THUNDERSTORMS POP UP ON WEDNESDAY
AFTERNOON...THOUGH IT STILL LOOKS LIKE SCATTERED COVERAGE AT BEST.
HAVE RAISED POPS JUST A BIT ACROSS THE AREA ON WEDNESDAY TO COVER
FOR THIS SCATTERED CONVECTION.  LOW LEVEL FLOW TRANSITIONS TO A MORE
WEST-SOUTHWEST PATTERN FOR THURSDAY WHICH BUILDS IN SOME WARMER
TEMPERATURES...AND FORECAST SOUNDINGS ARE HINTING AT A CAPPING
INVERSION FOR THURSDAY WHICH COULD PUT THE KIBOSH ON ANY FURTHER
PRECIP FOR THE AREA.

THE NORTHWEST FLOW ALOFT IS KEEPING MODERATE TEMPERATURES FOR LATE
JUNE ACROSS THE AREA.  WITH 850MB TEMPS RUNNING IN THE 12-16C DEGREE
RANGE WE SHOULD CONTINUE TO SEE AFTERNOON HIGH TEMPERATURES IN THE
UPPER 70S TO LOWER OR MIDDLE 80S THROUGH WEDNESDAY...WITH A BIT OF
WARMING ON THURSDAY AS LOW LEVEL FLOW TURNS MORE WEST-SOUTHWESTERLY
AND 850MB TEMPS WARM UP TO AROUND 18C.  GUIDANCE TEMPERATURES LOOK
PRETTY REASONABLE SO HAVE BLENDED THEM IN WITH THE GOING FORECAST
FOR THIS MORNINGS PACKAGE.

CARNEY

&&

.AVIATION...
FOR THE 18Z TAFS...MAIN PCPN THREAT FOR THE EARLY PART OF THIS PERIOD...
THRU TONIGHT...WILL COME FROM RATHER STRONG VORT MAX OVER N CNTRL
MO THAT WILL ACT ON MARGINALLY MOIST AND UNSTABLE ATMOSPHERE. MUCH
OF WHAT IS PRODUCED WILL BE DIURNAL...WITH A DIMINISHING/DISSIPATING
TREND FROM SUNSET ON. THINGS WILL THEN RESET FOR WEDNESDAY...AS A
CDFNT DROPS DOWN FROM THE N...LOOK FOR PCPN CHANCES TO INCREASE
DURING THE AFTERNOON...JUST BEYOND THE VALID TAF PERIOD.

OTHERWISE...VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF PERIOD
OUTSIDE OF PCPN. NW SFC WNDS AOB 10KTS WILL BECOME VRBL TONIGHT
AND THEN RESUME OUT OF THE W ON WEDNESDAY. SOME LIGHT MIST
POSSIBLE IN AREAS THAT WILL SEE LITTLE CLOUD COVER.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 27, 1:27 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT TUE JUN 27 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
127 PM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY FOR NORTHEAST AND CENTRAL MISSOURI. NO ORGANIZED
OR WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT SOME STORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY AS
A WEAK COLD FRONT MOVES THROUGH THE AREA.  SOME OF THE STORMS COULD
BE SEVERE...PRIMARILY ALONG AND SOUTH OF A LINE FROM COLUMBIA
MISSOURI TO LITCHFIELD ILLINOIS.  THE ST. LOUIS METRO AREA IS
INCLUDED IN THE AREA WHICH COULD RECEIVE SEVERE STORMS.  THE
PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY...
PRIMARILY ACROSS SOUTHEAST MISSOURI.  NO SEVERE WEATHER IS EXPECTED
FROM ANY STORMS THAT DO FORM ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:15 PM CDTSevere Thunderstorm WarningLSXCallaway60 min
Jun 27, 4:13 PM CDTSevere Thunderstorm WarningLSXPike40 min
Jun 27, 4:55 PM CDTSevere Thunderstorm WarningLSXAudrain, Ralls35 min
Jun 27, 6:32 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.